Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Aug 27, 2009, 4:01 AM PDT for Monterey County, San Benito County, California. It took effect at Aug 27, 2009, 10:00 AM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 4:01 AM PDT (11:01 UTC)
- In effect from
- Aug 27, 2009, 10:00 AM PDT
- Expired
- Aug 28, 2009, 12:00 PM PDT
- In force
- 26 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA
The radar
The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 271101 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 401 AM PDT THU AUG 27 2009 CAZ516>518-272200- /O.NEW.KMTR.FW.W.0001.090827T1700Z-090828T0500Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 401 AM PDT THU AUG 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR THE SOUTHERN SALINAS VALLEY AND THE HILLS OF MONTEREY AND SAN BENITO COUNTY INCLUDING THE MONTEREY RANGER DISTRICT OF THE LOS PADRES NATIONAL FOREST... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TODAYS BURN PERIOD. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES. AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT...LONG TERM DROUGHT CONDITIONS AND ONGOING WILDFIRES ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION FROM 10 AM THIS MORNING UNTIL 10 PM THIS EVENING. THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO COUNTY ABOVE 1000 FEET AS WELL AS THE SOUTHERN SALINAS VALLEY INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS86 KMTR 271740 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1040 AM PDT THU AUG 27 2009 CAZ517-518-280200- /O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1300Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1040 AM PDT THU AUG 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM PDT FRIDAY FOR THE HILLS OF MONTEREY AND SAN BENITO COUNTIES INCLUDING THE MONTEREY RANGER DISTRICT OF THE LOS PADRES NATIONAL FOREST... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM PDT FRIDAY. DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES. POOR RELATIVE HUMIDITY RECOVERIES CAN BE EXPECTED TONIGHT WITH VALUES REMAINING BELOW 30%...ESPECIALLY ABOVE 1000 FEET. AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY FRIDAY MORNING. THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES TODAY...POOR RELATIVE HUMIDITY RECOVERIES TONIGHT...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM DROUGHT CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH 6 AM PDT FRIDAY MORNING. THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ516-280200- /O.CON.KMTR.FW.W.0001.000000T0000Z-090828T0500Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 1040 AM PDT THU AUG 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE SOUTHERN SALINAS VALLEY... DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TODAYS BURN PERIOD. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES. SOME RELIEF CAN BE EXPECTED TONIGHT WITH MODERATE RELATIVE HUMIDITY RECOVERIES FOR MOST AREAS...HOWEVER A FEW SOUTHERN INTERIOR LOCATIONS COULD EXPERIENCE POOR RECOVERIES. AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO DIMINISH EARLY TONIGHT. THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM DROUGHT CONDITIONS WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH 10 PM THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MEHLE/TENTINGER
000 WWUS86 KMTR 280146 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 646 PM PDT THU AUG 27 2009 CAZ516-280500- /O.CON.KMTR.FW.W.0001.000000T0000Z-090828T0500Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 646 PM PDT THU AUG 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO DIMINISH TONIGHT. THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM DROUGHT CONDITIONS WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH 10 PM THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ517-518-281300- /O.CON.KMTR.FW.W.0001.000000T0000Z-090828T1300Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 646 PM PDT THU AUG 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES. POOR RELATIVE HUMIDITY RECOVERIES CAN BE EXPECTED TONIGHT WITH VALUES REMAINING BELOW 30%...ESPECIALLY ABOVE 1000 FEET. NORTHERLY WINDS WILL DEVELOP THIS EVENING AND THEN INCREASE THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY FRIDAY MORNING. THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES TODAY...POOR RELATIVE HUMIDITY RECOVERIES TONIGHT... INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM DROUGHT CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH 6 AM PDT FRIDAY MORNING. THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KMTR 281124 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 424 AM PDT FRI AUG 28 2009 CAZ517-281900- /O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 424 AM PDT FRI AUG 28 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE MORNING HOURS...DECREASING BY EARLY FRIDAY AFTERNOON. THE COMBINATION OF POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT...VERY LOW RELATIVE HUMIDITY VALUES THIS MORNING...GUSTY NORTHERLY WINDS THIS MORNING...AND LONG TERM DROUGHT CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH NOON PDT FRIDAY. THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...THE GLORIA WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ518-281900- /O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/ MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 424 AM PDT FRI AUG 28 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE MORNING HOURS...DECREASING BY EARLY FRIDAY AFTERNOON. THE COMBINATION OF POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT...VERY LOW RELATIVE HUMIDITY VALUES THIS MORNING...GUSTY NORTHERLY WINDS THIS MORNING...AND LONG TERM DROUGHT CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION THROUGH NOON PDT FRIDAY. THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...THE GLORIA WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MHS
000 WWUS86 KMTR 281851 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1151 AM PDT FRI AUG 28 2009 CAZ517-282000- /O.EXP.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1151 AM PDT FRI AUG 28 2009 ...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY... THE RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY. HOT AND DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS IN THE 90S TO 106 WITH RELATIVE HUMIDITIES IN THE LOWER TEENS AND EVEN THE UPPER SINGLE DIGITS. HOWEVER...THE SUSTAINED NORTHERLY WINDS WILL LIKELY REMAIN BELOW CRITERIA FOR A RED FLAG WARNING. WINDS MAY BRIEFLY INCREASE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH THE TYPICAL AFTERNOON SEA BREEZE THROUGH THE SALINAS VALLEY. DESPITE THE WEAKENING WINDS...THE HOT AND DRY CONDITIONS COMBINED WITH THE CURRENT STATE OF FUELS IN THE REGION WILL CONTINUE THE CRITICAL FIRE WEATHER CONDITIONS. $$ CAZ518-282000- /O.EXP.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/ MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1151 AM PDT FRI AUG 28 2009 ...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY... THE RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY. HOT AND DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS IN THE 90S TO 106 WITH RELATIVE HUMIDITIES IN THE LOWER TEENS AND EVEN THE UPPER SINGLE DIGITS. HOWEVER...THE SUSTAINED NORTHERLY WINDS WILL LIKELY REMAIN BELOW CRITERIA FOR A RED FLAG WARNING. WINDS MAY BRIEFLY INCREASE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH THE TYPICAL AFTERNOON SEA BREEZE THROUGH THE SALINAS VALLEY. DESPITE THE WEAKENING WINDS...THE HOT AND DRY CONDITIONS COMBINED WITH THE CURRENT STATE OF FUELS IN THE REGION WILL CONTINUE THE CRITICAL FIRE WEATHER CONDITIONS. $$ MEHLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:35 PM PDT, 7 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 8:35 PM PDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
835 PM PDT WED AUG 26 2009
.DISCUSSION...AS OF 8:35 PM PDT WEDNESDAY...MAINLY CLEAR SKIES OVER
LAND THIS EVENING WITH A COMPRESSED MARINE LAYER/STATUS OF 1000 FEET
ALONG THE COAST. SATELLITE IMAGERY SHOWS MINIMAL STRATUS INTRUSION AT
THIS HOUR AND WITH A RELATIVELY SHALLOW MARINE LAYER AND WEAKER
ONSHORE GRADIENTS STRATUS IS NOT EXPECTED TO PENETRATE AS FAR INLAND
OR AS EARLY AS IT HAS PREVIOUS NIGHTS.
THE MAIN STORY REMAINS THE WARMER THAN USUAL TEMPERATURES EXPECTED
THURSDAY AND FRIDAY AND MORE NOTABLY THE WARMER THAN USUAL
OVERNIGHT TEMPERATURES EXPECTED THURSDAY AND FRIDAY NIGHTS. THIS
AFTERNOON TEMPERATURES ROSE INTO THE 60S ALONG THE COAST AND INTO
THE 80S AND 90S INLAND. THURSDAYS HIGHS ARE FORECAST TO INCREASE
ANYWHERE FROM 5 TO 10 DEGREES OVER TODAY HIGHS AS 850 MB TEMPS AND
HEIGHTS INCREASE OVER THE REGION. THE MERCURY INLAND SHOULD REACH
INTO THE UPPER 80S AND 90S WITH SOME LOCATIONS REACHING INTO THE
TRIPLE DIGITS IN THE WARMEST INTERIOR VALLEYS. ALSO OF NOTE IS THE
MOISTURE THAT IS ADVECTING NORTHWARD FROM WEAKENING TROPICAL STORM
IGNACIO THAT IS SPINNING OFF THE COAST OF BAJA MEXICO. MOISTURE FROM
THIS SYSTEM IS EXPECTED TO INCREASE PRECIPITABLE WATER VALUES TO
OVER 1 INCH THURSDAY NIGHT HOWEVER THE MAIN PLUME OF MOISTURE IS
PROGGED TO STAY OUT OVER THE COASTAL WATERS AND MOVE INLAND OVER
THE MENDOCINO COAST KEEPING THE GREATEST CHANCE OF THUNDERSTORMS
WEST AND NORTH OF OUR CWA. MODELS AT THIS TIME APPEAR TO BE IN
GOOD AGREEMENT HOWEVER THE SITUATIONS WILL CONTINUE TO BE WATCHED
CLOSELY.
WHILE THE REMNANTS OF IGNACIO WORK THEIR WAY TOWARD THE COAST DURING
THE LATER PART OF THIS WEEK AND INTO THE WEEKEND A LARGE UPPER LEVEL
TROUGH IS PROGGED TO DROP DOWN FROM THE GULF OF ALASKA. THE LOW
WILL SWING INTO THE PACIFIC NORTHWEST AND SPINS OFF A CLOSED LOW THAT
IS EXPECTED TO MOVE SOUTH AND THEN EAST INTO NORTHERN NEVADA AND
UTAH. ANOTHER TROUGH IS POISED TO DROP DOWN ON THE HEELS OF THE
PREVIOUS TROUGH BY THE MIDDLE OF NEXT WEEK. OVERALL THE WEATHER
WILL REMAIN DRY WITH SEASONAL TO SLIGHTLY ABOVE SEASONAL TEMPERATURES
FOR THIS TIME OF YEAR.
&&
.AVIATION...AS OF 10:40 PM WEDNESDAY...A COMPRESSED MARINE LAYER
WILL KEEP THE STRATUS OUT OF THE SFO BAY AREA UNTIL LATE TONIGHT.
CEILINGS AND VISIBILITIES WILL BE LOWERED.
VICINITY OF KSFO...VFR CONDITIONS THROUGH THE AIRPORT EVENING
RUSH HOUR. BKN-OVC CEILINGS NOT EXPECTED UNTIL 10-12Z. BASES
BELOW 1000 FEET. EARLY CLEARING TIME OF 17Z IS EXPECTED.
KSFO BRIDGE APPROACH...VFR CONDITIONS THROUGH THE AIRPORT EVENING
RUSH HOUR. BKN-OVC CEILINGS NOT EXPECTED UNTIL AFTER 12Z. BASES
BELOW 1000 FEET. EARLY CLEARING TIME OF 17Z IS EXPECTED.
MONTEREY BAY TERMINALS...CEILINGS HAVE DROPPED BELOW 500 FEET
AND VISIBILITIES ARE DOWN AS LOW AS 1-3 MILES. CLEARING
EXPECTED AFTER 17Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: WJK/W PI
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:48 AM PDT | Small Craft Advisory | MTR | 5 days |
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.